Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2008, 4:57 PM EDT for Mahoning County, Portage County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 4, 2008, 5:37 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Mahoning County, OH, Portage County, OH
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 042058
SVRCLE
OHC099-133-042200-
/O.NEW.KCLE.SV.W.0038.080604T2057Z-080604T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
457 PM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAHONING COUNTY IN NORTHEAST OHIO...
SOUTHEASTERN PORTAGE COUNTY IN NORTHEAST OHIO...
* UNTIL 600 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF CANFIELD...OR ABOUT 13 MILES SOUTHEAST OF RAVENNA...
AND MOVING SOUTHEAST AT 13 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTONVILLE.
LAT...LON 4105 8110 4114 8103 4101 8063 4089 8074
4089 8081 4092 8083 4092 8088 4090 8089
4089 8090 4089 8092
TIME...MOT...LOC 2057Z 305DEG 12KT 4106 8101
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 042135
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
530 PM EDT WED JUN 4 2008
OHC099-133-042140-
/O.CAN.KCLE.SV.W.0038.000000T0000Z-080604T2200Z/
MAHONING OH-PORTAGE OH-
530 PM EDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE AND
MAHONING COUNTIES IS CANCELLED...
RADAR INDICATED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH
BREIF HEAVY RAINS MOVING SOUTHEAST THROUGH THE AREA.
NO SEVERE WEATHER HAS BEEN REPORTED.
LAT...LON 4105 8110 4114 8103 4101 8063 4089 8074
4089 8081 4092 8083 4092 8088 4090 8089
4089 8090 4089 8092
TIME...MOT...LOC 2130Z 305DEG 12KT 4100 8089
$$
THOMPSON000
WWUS51 KCLE 042137 CCA
SVSCLE
SEVERE WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND OH
530 PM EDT WED JUN 4 2008
OHC099-133-042140-
/O.CAN.KCLE.SV.W.0038.000000T0000Z-080604T2200Z/
MAHONING OH-PORTAGE OH-
530 PM EDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE AND
MAHONING COUNTIES IS CANCELLED...
RADAR INDICATED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH
BRIEF HEAVY RAINS MOVING SOUTHEAST THROUGH THE AREA.
NO SEVERE WEATHER HAS BEEN REPORTED.
LAT...LON 4105 8110 4114 8103 4101 8063 4089 8074
4089 8081 4092 8083 4092 8088 4090 8089
4089 8090 4089 8092
TIME...MOT...LOC 2130Z 305DEG 12KT 4100 8089
$$
CORRECTED FOR WORDING
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:10 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 4, 3:10 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EDT WED JUN 4 2008 .SYNOPSIS... A FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TONIGHT THEN LIFT NORTH OF THE AREA ON THURSDAY. HIGH PRESSURE RIDGE AT THE SURFACE AND ALOFT WILL THEN BUILD INTO THE AREA FROM THE SOUTHEASTERN STATES FOR THE NEXT SEVERAL DAYS. WARM AND MORE HUMID AIR WILL SPREAD INTO THE AREA AS THE HIGH PRESSURE RIDGE BUILDS INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... WARM FRONT ACROSS NORTHERN OHIO AND NW PENNSYLVANIA. SHOWERS AND THUNDERSTORMS WERE MORE NUMEROUS FAR SOUTH OF THIS BOUNDARY OVER SOUTHERN OH AND WV ASSOCIATED WITH STRONG ACTIVITY FROM LAST NIGHT. EXPECT DEVELOPMENT TO OCCUR FURTHER NORTH OVER OUR AREA THIS EVENING AND TONIGHT BUT NOT SURE HOW WIDESPREAD THE ACTIVITY WILL BECOME. MODELS AND SAT PIX SEEM TO INDICATED S/W WILL TRACK E BUT SOUTH OF THE AREA OVERNIGHT THOUGH UPPER LEVEL S/W MOVING TO NORTHERN OHIO BY MORNING. 8H JET AND INFLOW WITH SURFACE FRONT NOT NEARLY AS STRONG OVER OUR REGION COMPARED TO LAST NIGHT OVER SOUTHERN OHIO. BECAUSE OF THIS PREFER TO GO WITH JUST CHANCE/SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... WARM FRONT LIFTS NORTH TOMORROW AND WILL CONTINUE WITH SCATTERED SHOWERS/TSTMS ACROSS THE AREA. MODELS SHOWING UPPER LEVEL S/W MOVING THROUGH IN THE MORNING AND WITH SURFACE FRONT IN THE AREA PRECIP COULD BE WIDESPREAD IN THE MORNING...BUT NOT CONFIDENT SO WILL KEEP PRECIP IN CHC CATEGORY. ANY SHOWERS/TSTMS DEVELOP TOMORROW COULD LINGER INTO THE EVENING...OTHERWISE BELIEVE ACTIVITY SHOULD DECREASE IN THE EVENING AND WENT DRY THEN THE REST OF THE NIGHT. IN THE WARM SECTOR ON FRIDAY WITH TEMPERATURES IN THE UPPER 80S AND LOWER 90S. HIGH PRESSURE RIDGE BUILDING IN BOTH SURFACE AND ALOFT SHOULD SUPPRESS TSTMS. SAME FOR SATURDAY BUT MAY BE LITTLE BETTER INSTABILITY...LESS OF CAP WITH SOMEWHAT DEEPER LOW LEVEL MOISTURE AND WILL HAVE CHANCE POPS ENTIRE AREA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SUMMER PATTERN SETTING UP FOR THE LONG TERM FORECAST. UPPER RIDGE WILL BE THE DOMINANT FEATURE THROUGH MID WEEK. WITH UPPER RIDGE OVER AREA AND FRONT STALLED ACROSS THE CENTRAL GREAT LAKES EXPECT ABOVE NORMAL TEMPERATURES. ISOLATED AFTERNOON TSRA IS NOT OUT OF THE QUESTION...WITH THE BEST CHC FOR TSRA ON TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... EXPECT A FEW AFTERNOON SHOWERS POSSIBLY A TSRA NEAR THE WARM FRONT FROM THAT RUNS FROM JUST NORTH OF TOL TO NEAR ERIE PA. THE FRONT WILL MOVE SLOWLY NORTH THROUGH THE EVENING HOURS. EXPECT ANOTHER WAVE OF SHOWERS/TSRA OVERNIGHT WITH UPPER LEVEL DISTURBANCE. EXPECT SOME SHOWERS/TSRA FROM CLEVELAND EAST FOR THE MORNING PUSH ON THURSDAY. OUTLOOK...EXPECT VFR CONDITIONS TO RETURN THURSDAY AFTERNOON AS THE RAIN MOVES EAST. VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY. MORE TSRA POSSIBLE SATURDAY WITH ANOTHER COLD FRONT. && .MARINE... QUASI-STATIONARY BOUNDARY REMAINS OVER NORTHERN OHIO JUST SOUTH OF THE LAKE SHORE THIS AFTERNOON. THIS BOUNDARY IS STILL EXPECTED TO LIFT NORTHWARD AND ACROSS THE LAKE ON THURSDAY. THIS WILL ALLOW WINDS TO SHIFT FROM THE EAST AROUND TO THE SOUTH. WINDS WILL INCREASE FROM THE SOUTH AT 10 TO 20 KNOTS AS THE PRESSURE GRADIENT INCREASES...ESPECIALLY ACROSS THE WESTERN PORTION OF THE LAKE. WINDS WILL BE MORE FROM THE SOUTHWEST BY SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. THERE IS A WEAKENING COLD FRONT APPROACHING THE LAKE ON MONDAY THAT MAY HELP TO INCREASE WIND SPEEDS SLIGHTLY ON MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...RANDEL NEAR TERM...RANDEL SHORT TERM...RANDEL LONG TERM...DJB AVIATION...DJB MARINE...MULLEN
Hazardous weather outlook, Jun 4, 12:12 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1212 PM EDT WED JUN 4 2008 LEZ142>147-162>166-OHZ003-006>013-017>023-027>033-038-051615- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-HOLMES- 1212 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME THUNDERSTORMS MAY BE SEVERE TODAY AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE AS WELL AS AN ISOLATED TORNADO. RAIN WILL BE LOCALLY HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. THERE IS STILL A SMALL CHANCE OF SEVERE THUNDERSTORMS DURING THE DAY THURSDAY. THE ATMOSPHERE WILL BE MUCH WARMER AND HUMID THROUGH THE END OF THE WEEK AND INTO NEXT WEEK. INSTABILITY WILL BE GREATER. ANY STORMS WILL HAVE THE CAPABILITY TO BE STRONG ALTHOUGH THERE IS NO ORGANIZED SEVERE WEATHER OUTBREAK EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ036-037-047-051615- MARION-MORROW-KNOX- 1212 PM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH SOME THUNDERSTORMS MAY BE SEVERE TODAY AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE AS WELL AS AN ISOLATED TORNADO. RAIN WILL BE LOCALLY HEAVY AT TIMES AND AREAS THAT GET MULTIPLE THUNDERSTORMS WILL BE ESPECIALLY VULNERABLE TO POTENTIAL FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS STILL A SMALL CHANCE OF SEVERE THUNDERSTORMS DURING THE DAY THURSDAY. THE ATMOSPHERE WILL BE MUCH WARMER AND HUMID THROUGH THE END OF THE WEEK AND INTO NEXT WEEK. INSTABILITY WILL BE GREATER. ANY STORMS WILL HAVE THE CAPABILITY TO BE STRONG ALTHOUGH THERE IS NO ORGANIZED SEVERE WEATHER OUTBREAK EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-148-149-167>169-OHZ014-089-PAZ001>003-051615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1212 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS MAINLY LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS DURING THE DAY THURSDAY. THE ATMOSPHERE WILL BE MUCH WARMER AND HUMID THROUGH THE END OF THE WEEK AND INTO NEXT WEEK. INSTABILITY WILL BE GREATER. ANY STORMS WILL HAVE THE CAPABILITY TO BE STRONG ALTHOUGH THERE IS NO ORGANIZED SEVERE WEATHER OUTBREAK EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:49 AM EDT | Flash Flood Watch | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Marion and 6 more | 11 hr |
| Jun 4, 3:34 PM EDT | River Flood Warning | CLE | Marion | 38 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.